MAUDE Adverse Event Report: ARTHREX, INC. PROXIMAL BODY, EM TIBIAL GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. PROXIMAL BODY, EM TIBIAL GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PROXIMAL BODY, EM TIBIAL GUIDE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the sales rep, that during a total knee arthroplasty, the ar-613-93, patella multi tool, would not lock into place.The rep held the ar-613-93, in place during the cementing process of the patella.The surgeon then tried to use the ar-623-30, tibal guide but, the height adjustment on the guide would not reduce down and then jammed.The case was completed using an ar-9401-14, intramedullary humeral cutting guide with no further issues.10/21/2019: update for clarification.Per lt1-0007-en total knee arthroplasty surgical technique, the ibalance tka instruments include options for resecting the tibia using extramedullary or intramedullary guidance.The ar-623-30 used was the proximal body component of the extramedullary (em) tibial guide indicating that an extramedullary surgical technique was initially pursued.Since the case was completed using the ar-9401-14 intramedullary humeral cutting guide, it is understood that the surgical technique was changed during surgery from an extramedullary to an intramedullary tibial resection.

Brand Name
PROXIMAL BODY, EM TIBIAL GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9289993
Report Number1220246-2019-01408
Device Sequence Number16670341
Product Code LXH
UDI-Device Identifier00888867224551
UDI-Public00888867224551
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPROXIMAL BODY, EM TIBIAL GUIDE
Device Catalogue NumberAR-623-30
Device Lot Number37621736
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date11/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;